Alert archive / Arizona / Flash Flood Warnings in 2013
Flash Flood Warning 33, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Aug 26, 2013, 9:20 PM MST for Yavapai County, Arizona. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 26, 2013, 9:20 PM MST (04:20 UTC)
- Expired
- Aug 26, 2013, 10:15 PM MST
- In force
- 55 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Yavapai County, AZ
The radar
The Phoenix radar (KIWA), 147 km from the middle of the area, began a volume at 04:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 00:00Z, 4.3 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 183 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 2211 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
346
WGUS55 KFGZ 270420
FFWFGZ
AZC025-270515-
/O.NEW.KFGZ.FF.W.0033.130827T0420Z-130827T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
920 PM MST MON AUG 26 2013
THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A
* FLASH FLOOD WARNING FOR...
YARNELL HILL BURN AREA INCLUDING MILLER CREEK...
* UNTIL 1015 PM MST
* AT 914 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
HEAVY RAIN OVER THE YARNELL HILL BURN AREA FROM A THUNDERSTORM
OVER THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 3425 11282 3429 11281 3428 11274 3426 11272
3421 11273 3418 11277 3420 11281
$$
MCCOLLUMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 26, 9:00 PM MST, 20 minutes earlier.
Area forecast discussion, Aug 26, 9:00 PM MST, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 900 PM MST MON AUG 26 2013 .SYNOPSIS...SIGNIFICANT TROPICAL MOISTURE WILL REMAIN OVER WESTERN ARIZONA TONIGHT WITH SCATTERED SHOWERS AND THUNDERSTORMS CONTINUING. A SLOW DRYING TREND WILL BRING A MORE TYPICAL MONSOON PATTERN TO THE REGION ON TUESDAY AND WEDNESDAY. MOISTURE SHOULD INCREASE FROM SOUTH TO NORTH FROM THURSDAY INTO THE WEEKEND. && .DISCUSSION...SCATTERED SHOWERS AND THUNDERSTORMS CONTINUED DURING THE EVENING HOURS. FOR THE REST OF THE NIGHT...SCATTERED SHOWERS AND STORMS WILL CONTINUE WITH DEEP MOISTURE...AN UNSTABLE AIR MASS AND SOUTHERLY FLOW REPLENISHING INSTABILITY. STORMS WILL BE MOST NUMEROUS ALONG AND WEST OF A PAGE-FLAGSTAFF-PAYSON LINE WITH LOCALLY HEAVY RAIN POSSIBLE. OTHERWISE...CURRENT FORECAST IN GOOD SHAPE WITH NO UPDATES ANTICIPATED. TUESDAY AND WEDNESDAY...STREAMLINES ARE FROM THE SOUTH SOUTHEAST THROUGH THE PERIOD AS MIXING RATIO VALUES ARE DOWN A BIT. AFTERNOON LIFTED INDICES ARE RUNNING FROM -1 TO -3 THOUGH AND SCATTERED STORMS ARE EXPECTED...ESPECIALLY ACROSS COCONINO AND NORTHERN YAVAPAI COUNTIES. THURSDAY THROUGH SUNDAY...PROGS ARE INDICATING ANOTHER MOISTURE INCREASE FROM THE SOUTH SOUTHEAST STARTING EARLY THURSDAY. PROGS IN GOOD AGREEMENT MOVING AN INVERTED TROUGH INTO SOUTHERN AZ THURSDAY AND THIS IS LIKELY LEFTOVERS FROM THE NOW DEFUNCT FERNAND. MIXING RATIOS AND PRECIPITABLE WATER ARE INCREASING AGAIN...ESPECIALLY ALONG AND SOUTH OF THE RIM. PRECIP CHANCES FOR THIS PERIOD WILL REMAIN WELL ABOVE NORMAL FOR THIS TIME OF YEAR. .AVIATION...FOR THE 06Z PACKAGE...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL PERSIST THROUGH THE NIGHT AS TROPICAL MOISTURE REMAINS IN PLACE. STORMS WILL BE MOST NUMEROUS ALONG AND EAST OF A KPGA-KFLG-KPAN LINE. EXPECT PREDOMINANTLY MVFR CONDITIONS WITH ISOLD IFR/LIFR WITHIN HEAVIER SHOWER ACTIVITY. PATCHY FOG ALSO POSSIBLE RESULTING IN LOCALIZED LIFR CONDITIONS. SHOWERS AND STORMS ARE EXPECTED TO BECOME MORE NUMEROUS AFTER 18Z. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC.........MCCOLLUM/DL AVIATION.......MCCOLLUM/CO FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Aug 26, 5:50 AM MST, 15 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 550 AM MST MON AUG 26 2013 AZZ004>018-037>040-270700- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 550 AM MST MON AUG 26 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY DEEP MOISTURE REMAINS ACROSS THE REGION TODAY...ESPECIALLY WEST OF THE I-17 CORRIDOR. ONE DIFFERENCE FROM YESTERDAY WILL BE A PARTLY CLOUDY START TO THE DAY...INSTEAD OF OVERCAST. THIS WILL ALLOW MORE UNSTABLE CONDITIONS TO DEVELOP...WHICH WILL LEAD TO STRONGER STORMS THAT MAY CONTAIN TORRENTIAL RAINFALL AND HAIL. STORM MOTION IS AROUND 30 MPH FROM THE SOUTH TODAY...SO SLOW MOVING STORMS SHOULD NOT BE A PROBLEM. THE STRONGEST STORMS WILL BE LOCATED ALONG AND WEST OF THE I-17 CORRIDOR AND NORTHWARD TO GRAND CANYON COUNTRY. A FLASH FLOOD WATCH REMAINS IN PLACE FOR THESE LOCATIONS THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A DRYING TREND WILL BRING MORE TYPICAL MONSOON ACTIVITY TOP THE REGION BY TUESDAY...LASTING THROUGH MUCH OF THE COMING WORK WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Aug 26, 6:43 PM MST, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
643 PM MST MON AUG 26 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM FLASH FLOOD 3 SW PHANTOM RANCH 36.08N 112.13W
08/26/2013 COCONINO AZ PARK SERVICE
FLASH FLOODING REPORTED ALONG GARDEN CREEK AT INDIAN
GARDENS. MINOR DAMAGE.
&&
EVENT NUMBER FGZ1300074
DMLocal storm report, Aug 26, 6:50 PM MST, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
650 PM MST MON AUG 26 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM FLASH FLOOD SUPAI 36.22N 112.69W
08/26/2013 COCONINO AZ LAW ENFORCEMENT
RAPID RISE REPORTED ON HAVASU CREEK AT SUPAI GAGE
MEASUREMENT OF 17.31 FEET. MINOR FLOODING STAGE.
&&
EVENT NUMBER FGZ1300075
DMThe office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 5:36 PM MST | Flash Flood Warning | FGZ | Coconino | 6 hr |
| Aug 26, 6:31 PM MST | Severe Thunderstorm Warning | FGZ | Navajo | 29 min |
| Aug 26, 7:01 PM MST | Severe Thunderstorm Warning | FGZ | Navajo | 44 min |
| Aug 26, 10:18 PM MST | Flash Flood Warning | FGZ | Yavapai | 117 min |
| Aug 26, 11:29 PM MST | Areal Flood Advisory | FGZ | Coconino | 6 hr |
| Aug 27, 12:36 AM MST | Areal Flood Advisory | FGZ | Coconino | 4 hr |
| Aug 27, 5:40 AM MST | Flash Flood Watch | FGZ | Coconino, Yavapai | 15 hr |
| Aug 27, 12:39 PM MST | Severe Thunderstorm Warning | FGZ | Coconino | 36 min |
| Aug 27, 1:18 PM MST | Severe Thunderstorm Warning | FGZ | Navajo | 27 min |
| Aug 27, 1:48 PM MST | Severe Thunderstorm Warning | FGZ | Coconino | 27 min |
| Aug 27, 3:04 PM MST | Severe Thunderstorm Warning | FGZ | Apache | 26 min |
| Aug 27, 3:26 PM MST | Severe Thunderstorm Warning | FGZ | Coconino, Yavapai | 34 min |
| Aug 27, 3:46 PM MST | Severe Thunderstorm Warning | FGZ | Apache | 29 min |
Nearby
Flash Flood Warnings in Arizona, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.